Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 210, NWS Amarillo, TX

July 4, 20164 counties in Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jul 4, 2016, 6:43 PM CDT for 4 counties in Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2016, 6:43 PM CDT (23:43 UTC)
Expired
Jul 4, 2016, 7:32 PM CDT
In force
49 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Carson County, TX, Gray County, TX, Hutchinson County, TX, Roberts County, TX

The radar

The Amarillo radar (KAMA), 65 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
221 J/kg
Mixed-layer CIN
-302 J/kg
Mixed-layer LCL
1711 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

481 
WUUS54 KAMA 042343
SVRAMA
TXC065-179-233-393-050115-
/O.NEW.KAMA.SV.W.0210.160704T2343Z-160705T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
643 PM CDT MON JUL 4 2016

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARSON COUNTY IN THE PANHANDLE OF TEXAS...
  SOUTHERN ROBERTS COUNTY IN THE PANHANDLE OF TEXAS...
  GRAY COUNTY IN THE PANHANDLE OF TEXAS...
  SOUTHEASTERN HUTCHINSON COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 815 PM CDT

* AT 643 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
  SKELLYTOWN...OR 11 MILES WEST OF PAMPA...AND IS NEARLY STATIONARY.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 
           HAIL DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  PAMPA...BORGER...PANHANDLE...MIAMI...WHITE DEER...LEFORS...
  SKELLYTOWN...CODMAN AND KINGSMILL.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 105 AND 108.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3520 10123 3544 10161 3589 10138 3587 10091
      3571 10054 3530 10063
TIME...MOT...LOC 2343Z 173DEG 3KT 3550 10115 

HAIL...1.25IN
WIND...60MPH
 
$$

LG
3 follow-up statements
126 
WWUS54 KAMA 050011
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
711 PM CDT MON JUL 4 2016

TXC065-179-233-393-050115-
/O.CON.KAMA.SV.W.0210.000000T0000Z-160705T0115Z/
CARSON TX-ROBERTS TX-GRAY TX-HUTCHINSON TX-
711 PM CDT MON JUL 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CARSON...SOUTHERN ROBERTS...NORTHERN GRAY AND SOUTHEASTERN
HUTCHINSON COUNTIES...

AT 710 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
SKELLYTOWN...OR 12 MILES WEST OF PAMPA...AND IS NEARLY STATIONARY.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
         HAIL DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
PAMPA...BORGER...PANHANDLE...MIAMI...WHITE DEER...LEFORS...
SKELLYTOWN...CODMAN AND KINGSMILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3528 10122 3544 10161 3589 10138 3575 10089
      3567 10055 3562 10056 3536 10062
TIME...MOT...LOC 0010Z 126DEG 4KT 3552 10119 

HAIL...1.00IN
WIND...60MPH
 
$$

LG
302 
WWUS54 KAMA 050022
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
722 PM CDT MON JUL 4 2016

TXC065-179-233-393-050115-
/O.CON.KAMA.SV.W.0210.000000T0000Z-160705T0115Z/
CARSON TX-ROBERTS TX-GRAY TX-HUTCHINSON TX-
722 PM CDT MON JUL 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHERN CARSON...SOUTHWESTERN ROBERTS...NORTHWESTERN GRAY AND
SOUTHEASTERN HUTCHINSON COUNTIES...

AT 722 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
SKELLYTOWN...OR 13 MILES WEST OF PAMPA...AND IS NEARLY STATIONARY.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
         HAIL DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
PAMPA...BORGER...WHITE DEER...SKELLYTOWN AND KINGSMILL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3535 10119 3545 10154 3589 10138 3570 10094
      3543 10092
TIME...MOT...LOC 0022Z 112DEG 2KT 3551 10120 

HAIL...1.00IN
WIND...60MPH
 
$$

LG
622 
WWUS54 KAMA 050032
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
732 PM CDT MON JUL 4 2016

TXC065-179-233-393-050041-
/O.CAN.KAMA.SV.W.0210.000000T0000Z-160705T0115Z/
CARSON TX-ROBERTS TX-GRAY TX-HUTCHINSON TX-
732 PM CDT MON JUL 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CARSON...SOUTHWESTERN
ROBERTS...NORTHWESTERN GRAY AND SOUTHEASTERN HUTCHINSON COUNTIES IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3535 10119 3545 10154 3589 10138 3570 10094
      3543 10092
TIME...MOT...LOC 0028Z 173DEG 3KT 3552 10120 

$$

LG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:23 PM CDT, 20 minutes earlier.

Area forecast discussion, Jul 4, 6:23 PM CDT, 20 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
623 PM CDT MON JUL 4 2016

.Aviation...
Isolated thunderstorms this evening across the southern Texas
Panhandle are not expected to affect the AMA TAF site. More showers
and thunderstorms may roll into the Texas Panhandle from New Mexico
after dark, but confidence is not high enough to mention any showers
or thunderstorms in the DHT or AMA TAF. Skies should remain VFR
through this forecast. Southeast winds will turn more to the
southwest Tuesday morning.

&&

.Prev Discussion... /Issued 510 PM CDT MON JUL 4 2016/

Discussion...

Tstm development so far this afternoon has been just about non-
existent in nern NM and sern CO as well as our fcst area compared to
24 hours ago. This is due to some subsidence and drier air invading
the area in the wake of a departing minor upper level shortwave trof
was was largely responsible for Sunday's tstms, which lasted into
this morning. Another minor upper level shortwave trof is progged to
zip across the srn high plains, including our forecast area, tonight.
This feature may result in the potential for shower and tstm development
across parts of the Texas Panhandle this evening. In addition, a low
level jet may help sustain tstms this evening, assuming they form. If
storms form, a few will have the potential to become strong to
marginally severe, with large hail up to quarter size and damaging
wind gusts to around 60 mph the primary hazards. Have gone no higher
than slgt chc pops for this evening.

Then from Tuesday through Monday, little change is noted with respect
to the overall upper air pattern. A somewhat dirty upper level ridge
of high pressure will prevail across much of the srn states. This
particular upper level ridge of high pressure will most likely not
be strong enuf to completely suppress tstm development durg this time
period. Have incorporated slgt chc pops across parts of the fcst area
to account for the low threat of tstm development durg this time
period. Well above normal temperatures including some triple digit
values are forecast to return to the area by Tuesday and lasting at
least a few days after.

Andrade

&&

.AMA Watches/Warnings/Advisories...
TX...NONE.
OK...NONE.

&&

15/18
Hazardous weather outlook, Jul 4, 4:55 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
455 PM CDT MON JUL 4 2016

OKZ001>003-TXZ001>020-051100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
455 PM CDT MON JUL 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS MUCH OF
THE TEXAS PANHANDLE. IF STORMS DEVELOP...A FEW WILL HAVE THE POTENTIAL
TO BECOME STRONG TO MARGINALLY SEVERE...WITH HAIL UP TO THE SIZE OF
QUARTERS AND WIND GUSTS TO AROUND 60 MPH THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PARTS OF THE
OKLAHOMA AND TEXAS PANHANDLES FROM TUESDAY THROUGH SUNDAY. ANY
STORMS THAT FORM DURING THIS TIME PERIOD ARE EXPECTED TO REMAIN
BELOW SEVERE LEVELS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ANDRADE

In the hours before

Special weather statement, Jul 4, 6:04 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
604 PM CDT MON JUL 4 2016

TXZ013-014-050000-
GRAY TX-CARSON TX-
604 PM CDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARSON AND
SOUTHWESTERN GRAY COUNTIES UNTIL 700 PM CDT...

AT 603 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WHITE DEER...OR 11 MILES SOUTHWEST OF PAMPA. THIS STORM WAS NEARLY
STATIONARY.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PAMPA...WHITE DEER...GROOM...LEFORS...LAKE MCCLELLAN AND KINGSMILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3535 10134 3559 10111 3547 10074 3526 10064
      3518 10085 3518 10107
TIME...MOT...LOC 2303Z 302DEG 3KT 3544 10112

LG

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:39 PM CDTSpecial Weather StatementAMAOldham36 min
Jul 3, 8:31 PM CDTSpecial Weather StatementAMADallam44 min
Jul 3, 8:48 PM CDTSpecial Weather StatementAMADeaf Smith42 min
Jul 3, 9:19 PM CDTSevere Thunderstorm WarningAMADeaf Smith26 min
Jul 3, 9:26 PM CDTSpecial Weather StatementAMASherman49 min
Jul 3, 10:23 PM CDTSpecial Weather StatementAMAHartley37 min
Jul 4, 6:04 PM CDTSpecial Weather StatementAMAGray56 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.